As bad as it is to have a growth hormone deficiency, it is equally problematic to have too much HGH. As with children, the signs of excessive HGH levels are different than what adults experience. For this article, we will focus on the effects of too much human growth hormone in adults.
How can you have too much HGH as an adult?
There are three primary ways that adults can have higher than normal HGH levels:
- A tumor of the which can cause either hyper or hyposecretion of somatotropin (GH)
- Using HGH injections when they are not medically necessary – as in bodybuilding or sports enhancement usage
- Overdosing prescribed HGH – not following doctor’s orders
All hormone levels in the body have their desired or “normal” ranges. Anything outside that range – in either direction – can lead to problems. The focus of the hormone specialist is to keep hormone levels in balance no matter what the person’s age. Some hormone levels naturally decline with age. It is essential to monitor declining hormone levels to ensure they do not get so low that they begin to cause unwanted symptoms. Other hormones tend to increase in response to the ones that decline. That can also lead to problems, as is the case with elevated HGH levels.
What Happens If Take Too Much HGH?
Your doctor will carefully calculate the appropriate dosage of HGH to treat your growth hormone deficiency. Do not expect to receive this treatment from your family physician. You will need to contact a hormone specialist for testing and treatment to avoid side effects associated with HGH abuse. It is imperative that a trained expert in the field of hormone replacement therapy determine the correct dosage for your needs.
How can you take too much HGH if you get a prescription from a doctor?
Some people may be uncertain of what their correct dosage should be. That is why our medical advisors work closely with each person to ensure that they administer the correct dosage. If you suffer from memory lapses, it will be imperative to ensure that you only give yourself one shot a day. You may need to have someone else administer your injections if that is the case.
There are also those individuals who believe they know best. If they do not see their desired results, they may give in to the temptation to increase their dosage without first speaking with the doctor. Do not do this if you want to avoid the warning signs of too much HGH. Your doctor is the only one who can determine how much HGH you can administer safely.
Taking too much HGH can result in potentially dangerous side effects and reactions.
Symptoms of Too Much HGH?
The symptoms of too much HGH include the following:
- Changes in mood, depression
- Carpal tunnel syndrome
- High cholesterol
- Edema – fluid retention causing swelling in the extremities
- Pain in the nerves, muscles, or joints
- Tingling or numbness of the skin
- Increased risk of type 2 diabetes
- Acromegaly – abnormal bone growth in the feet, face, or hands
- Internal organ enlargement
- Liver damage
- Gynecomastia – male breast enlargement
It is easy to avoid too much HGH side effects by using human growth hormone therapy only as instructed by a doctor.
You can avoid side effects of too much HGH by following your doctor’s instructions.
How to Reverse the Symptoms of Too Much HGH
If the signs of too much HGH in adults are due to a pituitary tumor, then you will need the appropriate medical treatment to deal with the situation. Chances are this is not your concern.
The most likely scenario of elevated HGH levels is abuse or misuse of the medication. Taking too much HGH can result in potentially serious side effects. The good news is that the doctor can lower your dosage to reverse any adverse reactions. If you are taking HGH illegally without a prescription, you will want to speak with a hormone specialist to find out how to lower your dosage safely to eliminate your side effects.
If you have any concerns about HGH side effects, please contact our hormone clinic and speak with one of our medical advisors.
Your hormone doctor can safely lower your HGH dosage to reverse any potential side effects if they should occur.